Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 528, NWS Norman, OK

August 25, 2001Cleveland County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Aug 25, 2001, 10:24 PM CDT for Cleveland County, Oklahoma. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 25, 2001, 10:24 PM CDT (03:24 UTC)
Expired
Aug 25, 2001, 11:30 PM CDT
In force
66 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Cleveland County, OK

The radar

The Norman radar (KTLX), 16 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.4 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2001-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1849 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2001-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1849 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
2350 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

436 
WUUS54 KOUN 260326
SVROKC
OKC027-260430-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1024 PM CDT SAT AUG 25 2001

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLEVELAND COUNTY IN CENTRAL OKLAHOMA

* UNTIL 1130 PM CDT

* AT 1024 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 3   
MILES SOUTH OF DOWNTOWN MOORE...MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE MOORE...NORMAN AND STELLA

HAIL UP TO THE SIZE OF DIMES...WINDS UP TP 65 MPH AND TORRENTIAL 
RAIN ARE LIKELY WITH THIS SEVERE THUNDERSTORM.

LAT...LON 3535 9764 3518 9747 3500 9710 3533 9719

PURPURA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 8:05 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Aug 25, 8:05 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
805 PM CDT SAT AUG 25 2001

ZONES UPDATED TO REFLECT LATEST RADAR TRENDS. STORMS FOCUSING ON
NE-SW FRONT MOVING SLOWLY SOUTH INTO CENTRAL AND WESTERN OKLAHOMA.
WEAK SHEAR AND MDT INSTABILITY SUGGEST MAIN THREAT WILL BE LOCALLY
HEAVY RAINFALL...WIND AND MARGINAL HAIL NEXT FEW HOURS.

OTHERWISE NO SIG CHANGES.   ..16..

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Local storm report, Aug 25, 8:19 PM CDT, 2 hours 5 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
819 PM CDT SAT AUG 25 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0745 PM    WELLSTON                  OK   WIND DAMAGE
08/25/01   LINCOLN                        POWER LINES DOWN. 2 TO 3
                                          INCH TREES LIMBS BROKE.

CW
Local storm report, Aug 25, 8:20 PM CDT, 2 hours 4 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
820 PM CDT SAT AUG 25 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0805 AM    OKLAHOMA CITY             OK   .88 INCH HAIL
08/25/01   OKLAHOMA                       WISHERE & KELLY BY TV STN.

CW
Local storm report, Aug 25, 8:47 PM CDT, 1 hour 37 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
847 PM CDT SAT AUG 25 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0836 PM    NICHOLS HILLS             OK   .88 INCH HAIL
08/25/01   OKLAHOMA                       BY HAM

CW
Local storm report, Aug 25, 9:11 PM CDT, 1 hour 13 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
911 PM CDT SAT AUG 25 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0910 PM    3 SW NEW WALLA            OK   60 MPH WIND GUST
08/25/01   OKLAHOMA                       I-40 AND PEBBLY ROAD

0910 PM    4 W YUKON                 OK   60 MPH WIND GUST
08/25/01   CANADIAN                       I-40 AND CIMMARON ROAD

CW
Local storm report, Aug 25, 9:27 PM CDT, 57 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
927 PM CDT SAT AUG 25 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0925 PM    4 W YUKON                 OK   .88 INCH HAIL
08/25/01   CANADIAN                       I-40 AND CIMMARON ROAD.
                                          GUST 60 MPH

CW
Local storm report, Aug 25, 9:51 PM CDT, 33 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
951 PM CDT SAT AUG 25 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0939 PM    4 W YUKON                 OK   60 MPH WIND GUST
08/25/01   CANADIAN                       I-40 AND CIMMARON RD

CW

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 7:00 PM CDTSevere Thunderstorm WarningOUNLincoln, Logan60 min
Aug 25, 7:39 PM CDTSevere Thunderstorm WarningOUNCanadian, Oklahoma66 min
Aug 25, 7:58 PM CDTSevere Thunderstorm WarningOUNLincoln62 min
Aug 25, 8:34 PM CDTSevere Thunderstorm WarningOUNDewey, Major41 min
Aug 25, 8:45 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher, Oklahoma60 min
Aug 25, 9:01 PM CDTSevere Thunderstorm WarningOUNCleveland, Pottawatomie44 min
Aug 25, 9:27 PM CDTSevere Thunderstorm WarningOUNGrady63 min
Aug 25, 9:38 PM CDTSevere Thunderstorm WarningOUNCanadian67 min
Aug 25, 9:52 PM CDTSevere Thunderstorm WarningOUNCleveland, Oklahoma38 min
Aug 25, 10:06 PM CDTSevere Thunderstorm WarningOUNMcClain54 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.